Alert archive / California / Wind Advisories in 2009

Wind Advisory 9, NWS Phoenix, AZ

April 7, 2009

NWS Phoenix, AZ issued this wind advisory at Apr 7, 2009, 2:00 PM PDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2009, 2:00 PM PDT (21:00 UTC)
Expired
Apr 8, 2009, 8:31 PM PDT
In force
31 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 072100
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
200 PM MST TUE APR 7 2009

CAZ030-080900-
/O.NEW.KPSR.WI.Y.0009.090407T2100Z-090409T0500Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER
200 PM PDT TUE APR 7 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR
JOSHUA TREE NATIONAL PARK... WHICH IS IN EFFECT UNTIL 10 PM PDT
WEDNESDAY.

A STRONG LOW PRESSURE SYSTEM CURRENTLY LOCATED OFF THE COAST OF
CALIFORNIA WILL BRING INCREASING WINDS ACROSS THE REGION. SUSTAINED
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE
EXPECTED. WINDS ARE EXPECTED TO WEAKEN A BIT BY MID-MORNING
WEDNESDAY...BUT WILL INCREASE ONCE AGAIN LATE WEDNESDAY MORNING AS
THE LOW PRESSURE SYSTEM MOVES THROUGH THE AREA.

ADDITIONALLY...AREAS OF BLOWING DUST MAY BE GENERATED BY THE STRONG
WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ032-033-080900-
/O.NEW.KPSR.WI.Y.0009.090408T0000Z-090409T0500Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
BRAWLEY...CALEXICO...EL CENTRO
200 PM PDT TUE APR 7 2009

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
FOR IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN SOUTHEAST
CALIFORNIA...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM
PDT WEDNESDAY.

A STRONG LOW PRESSURE SYSTEM CURRENTLY LOCATED OFF THE COAST OF
CALIFORNIA WILL BRING INCREASING WINDS ACROSS THE REGION THIS EVENING.
SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40
MPH ARE EXPECTED. WINDS ARE EXPECTED TO WEAKEN A BIT BY MID-MORNING
WEDNESDAY...BUT WILL INCREASE ONCE AGAIN LATE WEDNESDAY MORNING AS
THE LOW PRESSURE SYSTEM MOVES THROUGH THE AREA.

ADDITIONALLY...AREAS OF BLOWING DUST MAY BE GENERATED BY THE STRONG
WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

JR
4 follow-up statements
000 
WWUS75 KPSR 080350
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
850 PM MST TUE APR 7 2009

CAZ033-081600-
/O.NEW.KPSR.WI.Y.0010.090408T1800Z-090409T0500Z/
/O.EXT.KPSR.WI.Y.0009.000000T0000Z-090408T0700Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
850 PM PDT TUE APR 7 2009

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
...WHICH IS IN EFFECT FROM 11 AM TO 10 PM PDT WEDNESDAY. A WIND
ADVISORY ALSO REMAINS IN EFFECT FROM NOW UNTIL MIDNIGHT PDT TONIGHT.

STRONG WINDS WILL CONTINUE THIS EVENING AS A STRONG LOW PRESSURE
SYSTEM CURRENTLY LOCATED OFF THE COAST OF CALIFORNIA SLOWLY MOVES
INLAND. SUSTAINED WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS
OF 40 MPH WILL BE COMMON...ESPECIALLY NEAR THE WESTERN SLOPES OF THE
COASTAL MOUNTAINS. THE WINDS WILL DECREASE TONIGHT AND REMAIN BELOW
ADVISORY LEVEL...BUT WILL INCREASE ONCE AGAIN LATE WEDNESDAY MORNING.

ADDITIONALLY...AREAS OF BLOWING DUST MAY BE GENERATED BY THE STRONG
WINDS. THE STRONG WINDS MAY MAKE FOR DIFFICULT TRAVEL CONDITIONS ON
MAJOR NORTH-SOUTH ROUTES IN THE AREA SUCH AS HIGHWAYS 78/86 AND
INTERSTATE TEN AS IT HEADS WEST INTO THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ030-032-081600-
/O.EXT.KPSR.WI.Y.0009.000000T0000Z-090409T0500Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT...DESERT CENTER
850 PM PDT TUE APR 7 2009

...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 10 PM PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM TO 10 PM PDT WEDNESDAY.

A STRONG LOW PRESSURE SYSTEM CURRENTLY LOCATED OFF THE COAST OF
CALIFORNIA WILL BRING ANOTHER ROUND OF STRONG SOUTHWESTERLY WINDS TO
THE REGION BEGINNING LATE WEDNESDAY MORNING. SUSTAINED SPEEDS OF 20
TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE EXPECTED.ADDITIONALLY
...AREAS OF BLOWING DUST MAY BE GENERATED BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

INIGUEZ
000 
WWUS75 KPSR 081043
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
343 AM MST WED APR 8 2009

CAZ030-082330-
/O.EXT.KPSR.WI.Y.0009.000000T0000Z-090409T0500Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER
343 AM PDT WED APR 8 2009

...WIND ADVISORY IN EFFECT 6 AM PDT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
WHICH IS IN EFFECT UNTIL 10 PM.

A STRONG LOW PRESSURE SYSTEM CURRENTLY LOCATED ALONG THE COAST OF
CALIFORNIA WILL BRING ANOTHER ROUND OF STRONG WINDS TO THE REGION
BEGINNING EARLY THIS MORNING. SUSTAINED SPEEDS OF 20 TO 30 MPH WITH
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. ADDITIONALLY...AREAS OF
BLOWING DUST MAY BE GENERATED BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ033-082330-
/O.EXT.KPSR.WI.Y.0010.090408T1600Z-090409T0500Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
343 AM PDT WED APR 8 2009

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
WHICH IS IN EFFECT UNTIL 10 PM.

STRONG WINDS WILL DEVELOP TODAY AS A VIGOROUS LOW PRESSURE SYSTEM
CURRENTLY LOCATED ALONG THE COAST OF CALIFORNIA MOVES INLAND.
SUSTAINED WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40
MPH WILL BE COMMON. ADDITIONALLY...AREAS OF BLOWING DUST MAY BE
GENERATED BY THE STRONG WINDS. THE STRONG WINDS MAY MAKE FOR
DIFFICULT TRAVEL CONDITIONS ALONG INTERSTATE 8 THIS MORNING AND
LASTING INTO THIS EVENING BEFORE SLOWLY DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ032-082330-
/O.EXT.KPSR.WI.Y.0009.000000T0000Z-090409T0500Z/
RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER
343 AM PDT WED APR 8 2009

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
WHICH IS IN EFFECT UNTIL 10 PM.

STRONG WINDS WILL DEVELOP TODAY AS A VIGOROUS LOW PRESSURE SYSTEM
CURRENTLY LOCATED ALONG THE COAST OF CALIFORNIA MOVES INLAND.
SUSTAINED WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40
MPH WILL BE COMMON. ADDITIONALLY...AREAS OF BLOWING DUST MAY BE
GENERATED BY THE STRONG WINDS. THE STRONG WINDS MAY MAKE FOR
DIFFICULT TRAVEL CONDITIONS ALONG INTERSTATE 10 THIS MORNING AND
LASTING INTO THIS EVENING BEFORE SLOWLY DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 082135
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
235 PM MST WED APR 8 2009

CAZ030-032-090500-
/O.CON.KPSR.WI.Y.0009.000000T0000Z-090409T0500Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT...DESERT CENTER
235 PM PDT WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM CURRENTLY MOVING ACROSS CALIFORNIA AND
ARIZONA WILL CONTINUE TO BRING STRONG WINDS TO THE REGION FOR THE
REST OF THE AFTERNOON AND EVENING. SUSTAINED SPEEDS OF 20 TO 30 MPH
WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. ADDITIONALLY...AREAS OF
BLOWING DUST MAY BE GENERATED BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ033-090500-
/O.CON.KPSR.WI.Y.0010.000000T0000Z-090409T0500Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
235 PM PDT WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

STRONG WINDS WILL CONTINUE THIS AFTERNOON AND EVENING AS A VIGOROUS
LOW PRESSURE SYSTEM MOVES INLAND. SUSTAINED WESTERLY WINDS OF 20 TO
30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE COMMON. ADDITIONALLY...
AREAS OF BLOWING DUST MAY BE GENERATED BY THE STRONG WINDS. THE
STRONG WINDS MAY MAKE FOR DIFFICULT TRAVEL CONDITIONS ALONG
INTERSTATE 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 090331
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
831 PM MST WED APR 8 2009


CAZ030-032-090445-
/O.CAN.KPSR.WI.Y.0009.000000T0000Z-090409T0500Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT...DESERT CENTER
831 PM PDT WED APR 8 2009

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE WIND
ADVISORY THAT WAS IN EFFECT FOR JOSHUA TREE NATIONAL PARK AND
EASTERN RIVERSIDE COUNTY.

THE LOW PRESSURE SYSTEM THAT BROUGHT WINDY CONDITIONS TO SOUTHEAST
CALIFORNIA TODAY HAS MOVED EAST. WIND SPEEDS HAVE DIMINISHED SINCE
SUNSET AND WILL CONTINUE TO WEAKEN FURTHER OVERNIGHT. THEREFORE...THE
WIND ADVISORY HAS BEEN CANCELED.

$$

CAZ033-090445-
/O.CAN.KPSR.WI.Y.0010.000000T0000Z-090409T0500Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
831 PM PDT WED APR 8 2009

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE WIND
ADVISORY THAT WAS IN EFFECT FOR IMPERIAL COUNTY IN SOUTHEAST
CALIFORNIA.

THE LOW PRESSURE SYSTEM THAT BROUGHT WINDY CONDITIONS TO SOUTHEAST
CALIFORNIA TODAY HAS MOVED EAST. WIND SPEEDS HAVE DIMINISHED SINCE
SUNSET AND WILL CONTINUE TO WEAKEN FURTHER OVERNIGHT. THEREFORE...THE
WIND ADVISORY HAS BEEN CANCELED.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 7, 10:40 AM PDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 7, 10:40 AM PDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1040 AM MST TUE APR 7 2009

.UPDATE...UPDATED AVIATION DISCUSSION.

&&

.SYNOPSIS...
AFTER ANOTHER WARM DAY TODAY...A SHARP COLD FRONT WILL ENTER THE
AREA TONIGHT...AND PASS THROUGH SOUTH-CENTRAL ARIZONA WEDNESDAY
AFTERNOON. THIS SYSTEM WILL GENERATE BREEZY TO LOCALLY WINDY
CONDITIONS...AS WELL AS PROVIDE MUCH COOLER TEMPERATURES WEDNESDAY.
THERE WILL ALSO BE A SLIGHT CHANCE OF SHOWERS OVER MAINLY THE HIGHER
TERRAIN. ANOTHER LOW PRESSURE SYSTEM WILL AFFECT THE REGION FRIDAY
THROUGH SUNDAY...PROVIDING A BETTER CHANCE OF SHOWERS WITH CONTINUED
COOL TEMPERATURES.

&&

.DISCUSSION...
NOTHING NEW TO REPORT REGARDING THE LATEST FORECAST. STILL EXPECTING
A VERY WARM DAY TODAY...WITH MANY DESERT SPOTS IN THE LOWER 90S UNDER
GENERALLY CLEAR SKIES. CURRENT UPPER RIDGE AXIS WILL MOVE OFF TO OUR
E AS NEXT PACIFIC TROUGH APPROACHES THE COAST. THIS SYSTEM WILL BE
ANOTHER GRAZING ONE FOR OUR LATITUDES...WITH THE BULK OF THE MOISTURE
AND RESULTANT SHOWERS EXPECTED TO BE TO OUR N. WINDS WILL BE THE
MAIN IMPACT WX WITH THIS TROUGH...AS PRESSURE GRADIENTS TIGHTEN AND
WE BEGIN TO GET SOME GUSTS THAT COULD APPROACH WIND ADVISORIES...
ESPECIALLY OUR FAR WRN ZONES...TONIGHT THRU WEDNESDAY. WILL ASSESS
THIS FURTHER FOR POSSIBLE ISSUANCE LATER TODAY. PRECIP WITH THIS
TROUGH WILL BE SPOTTY AND ISOLD AND GENERALLY CONFINED TO THE HIGHER
TERRAIN TO THE NW THRU E OF THE GREATER PHX AREA WEDNESDAY AFTN INTO
THE EVENING HOURS. NO SIGNIFICANT CHANGES TO GRIDS THIS MORNING
OUTSIDE OF THE FIRST PERIOD. PREVIOUS DISCUSSION STILL APPLIES.

PREVIOUS DISCUSSION...
ACTIVE WEATHER PATTERN WILL CONTINUE FOR OUR CWA THROUGH THE NEXT
WEEK...AS A SERIES OF RATHER VIGOROUS PACIFIC LOW PRESSURE SYSTEMS
MOVE PROGRESSIVELY THROUGH THE DESERT SOUTHWEST...GIVING US BOUTS OF
WIND AND COOLING...ALONG WITH A THREAT FOR RAINFALL. ALTHOUGH WIND
AND COOLING WILL PROBABLY BE THE MAIN WEATHER ACTORS FOR OUR
CWA...THE CHANCE FOR RAINFALL IS INCREASING...AT LEAST FOR THE
SECOND SYSTEM SLATED TO MOVE THRU THIS WEEKEND.

FOR THE VERY SHORT TERM...HIGH PRESSURE RIDGE ALOFT WILL SHIFT EAST
TODAY AHEAD OF THE APPROACHING PACIFIC LOW...WHICH CAN BE SEEN IN IR
IMAGERY LURKING JUST OFF THE CA COAST. REST OF THE WARM AIR WILL MIX
TO THE SURFACE TODAY...AND UNDER SUNNY SKIES THE WARMEST DESERTS
SHOULD TOP OUT IN THE LOWER 90S. NORMAL HIGH FOR PHOENIX IS 82
DEGREES...SO WE ARE FORECASTING HIGHS ABOUT 10 DEGREES ABOVE CLIMO.

MODELS ARE NOW IN GOOD AGREEMENT WITH THE TIMING OF THE FIRST
PACIFIC SYSTEM...AND THE GFS HAS FALLEN BACK TO THE SLIGHTLY SLOWER
MOVEMENT THAT THE EUROPEAN HAD BEEN CALLING FOR. CURRENT MODEL
THINKING PUTS THE TROF AXIS NEAR THE LOWER CO RIVER BY WED
AFTERNOON. THIS SLOWER PROGRESSION WILL KEEP PRECIP CHANCES GOING
OVER OUR ERN ZONES LONGER...AND AS SUCH WE INCREASED POPS OVER
SOUTH-CENTRAL AZ WED NIGHT...INTO THE CHANCE CATEGORY FOR ZONE
24...AND UP TO 20 PERCENT FOR THE PHOENIX METRO. THIS SYSTEM WILL
GIVE WINDY WEATHER TO SERN CA TONIGHT...MAINLY OVER IMPERIAL
COUNTY...THEN THE WINDY CONDITIONS WILL SPREAD TO MOST OF THE CWA
WEDNESDAY. MAY NEED WIND ADVISORIES OVER SOME OF THE CWA WED...MOST
LIKELY OVER IMPERIAL COUNTY AND THE LOWER CO RIVER VALLEY. SOME
BLOWING SAND AND DUST IS LIKELY OVER THE LOWER DESERT AREAS WITH THE
GUSTY WINDS. WITH THE SLOWER PROGRESSION OF THE LOW...AND THE FACT
THE THE TROF AXIS WILL BE WELL TO THE OF PHOENIX WED AFTN...HAVE
ALTERED THE TEMP TRENDS A BIT. WE WILL LIKELY NOT COOL AS MUCH OVER
SOUTH-CENTRAL AZ WEDNESDAY...AND FURTHER COOLING WILL OCCUR
THURSDAY. TEMPS SHOULD FALL 14-16 DEGREES OUT WEST WEDNESDAY...PER
THE FORECAST SOUNDINGS...BUT ONLY 8-12 DEGREES OVER THE ERN ZONES.
BY THURSDAY...EXPECT HIGHS IN THE MID 70S OVER THE SOUTH-CENTRAL
DESERTS.

THURSDAY WILL BE A DAY BETWEEN WEATHER SYSTEMS...WITH DRY CONDITIONS
AND LESS WIND EXPECTED. SOME WARMING WILL OCCUR OUT WEST AS HIGHS
CLIMB BACK TO NEAR 80. THE NEXT PACIFIC LOW IS FORECAST TO APPROACH
THE SERN CA COAST FRIDAY...AND IT WILL LEAD TO A SLIGHT CHANCE FOR
SHOWERS OUT WEST BY AFTERNOON. BOTH THE ECMWF AND GFS HAVE VERY
SIMILAR TIMING WITH THIS SYSTEM...AND THEY BOTH SUGGEST IT WILL BE A
BIT DEEPER AND TRACK FURTHER TO THE SOUTH THAN THE WED LOW. THIS
SECOND SYSTEM WILL HAVE A BETTER MOISTURE TAP AND ALSO SHOULD
DISPLAY GOOD PVA AND UPPER DIFLUENCE. ALL IN ALL...WE WILL HAVE A
BETTER CHANCE FOR SHOWERS ACROSS THE CWA COMPARED TO THE FIRST LOW.
HAVE RAISED POPS FRIDAY NIGHT AND SATURDAY MOST PLACES...WITH CHANCE
POPS OVER MOST OF THE AREA FRI NIGHT...AND CHANCE POPS ACROSS
SOUTH-CENTRAL AZ SATURDAY. GOOD THICKNESS COOLING...CLOUDS AND
SHOWERS WILL COMBINE TO GIVE US A COOL DAY SATURDAY. HIGHS ARE
FORECAST TO LOWER INTO THE UPPER 60S TO LOW 70S OVER MOST OF THE
LOWER DESERTS.

THE UPPER LOW WILL SHIFT OFF TO OUR EAST SATURDAY NIGHT...WITH
SUNDAY AND MONDAY TO SEE IMPROVING CONDITIONS...ALONG WITH WARMING
TEMPERATURES. ALTHOUGH THE MAIN UPPER LOW WILL BE WELL TO OUR
EAST...SOME BAGGY TROFFING ALOFT WILL REMAIN OVER THE STATE WITH THE
POTENTIAL FOR SOME WEAK SHORT WAVE ENERGY TO APPROACH FROM THE
NORTHWEST. AS SUCH HAVE LEFT SOME SINGLE DIGIT CLIMO TYPE POPS IN
THE FORECAST ON MONDAY JUST IN CASE.

&&

.AVIATION...
UPPER LOW CURRENTLY SPINNING OFF THE COAST OF SOUTHERN CA WILL BEGIN
TO MOVE INLAND LATER THIS EVENING. IN RESPONSE...WINDS WILL INCREASE
THIS AFTERNOON ACROSS THE ENTIRE CWA. THE STRONGEST WINDS WILL BE
LOCATED IN SOUTHEAST CA...INCLUDING KIPL AND THE IMPERIAL
VALLEY...WHERE WINDS COULD GUST AS HIGH AS 25 KTS THIS
AFTERNOON...AND ARE EXPECTED TO REMAIN STRONG OVERNIGHT. WINDS WILL
NOT BE QUITE AS STRONG ACROSS SOUTH-CENTRAL AZ...WITH SW WINDS
GUSTING TO NEAR 20 KTS AT KPHX AND KIWA THIS AFTERNOON. WESTERLY
DIRECTION IS EXPECTED TO REMAIN DOMINANT OVERNIGHT AT KPHX...BUT
SPEEDS SHOULD GENERALLY REMAIN UNDER 10 KTS. SCT HIGH CLOUDS CAN BE
EXPECTED THROUGHOUT THE DAY.

WINDS WILL INCREASE ONCE AGAIN TOMORROW AS THE UPPER LOW PROGRESSES
ACROSS THE REGION. WEST WINDS GUSTING AS HIGH AS 30 KTS ACROSS
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND AS HIGH AS 40 KTS ACROSS
SOUTHEAST CALIFORNIA...CAN BE EXPECTED BY LATE TOMORROW MORNING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...A SERIES OF LOW PRESSURE SYSTEMS WILL
TRACK ACROSS THE REGION DURING THIS PERIOD. THURSDAY WILL BE PARTLY
CLOUDY AND COOLER THAN NORMAL...WITH A SLIGHT CHANCE OF SHOWERS IN
ZONE 133. ON FRIDAY AND SATURDAY...THE NEXT PACIFIC SYSTEM WILL
IMPACT THE ENTIRE REGION. IT WILL BRING BREEZY AND COOLER CONDITIONS
TO ALL ZONES...AS WELL AS AN INCREASING CHANCE OF SHOWERS BY FRIDAY
NIGHT. FOR EASTER SUNDAY AND MONDAY...EXPECT GENERALLY CLEAR
SKIES...LIGHT WINDS AND LOWER RH VALUES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ESTLE/CB
AVIATION...ROGERS
FIRE WEATHER...SIPPLE
Hazardous weather outlook, Apr 7, 6:21 AM PDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
621 AM MST TUE APR 7 2009

AZZ020>028-CAZ031-080100-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
621 AM MST TUE APR 7 2009 /621 AM PDT TUE APR 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...
SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND
EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS ARE EXPECTED TO BECOME STRONG AND GUSTY FROM THE SOUTHWEST AND
WEST ON WEDNESDAY. PEAK WIND GUSTS COULD APPROACH 40 MPH AT
TIMES...MAINLY DURING THE AFTERNOON HOURS. ANOTHER SYSTEM ON FRIDAY
COULD BRING A SECOND ROUND OF WINDY CONDITIONS TO THE REGION.

STRONG WINDS COULD BE A HAZARD FOR HIGH PROFILE VEHICLES...AND MIGHT
LEAD TO AREAS OF BLOWING SAND AND DUST WITH SIGNIFICANTLY REDUCED
VISIBILITIES IN THE DESERT AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030-032-033-080100-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
621 AM PDT TUE APR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WINDS ARE EXPECTED TO BECOME STRONG AND GUSTY FROM THE SOUTHWEST AND
WEST LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY OVER IMPERIAL
COUNTY. PEAK WIND GUSTS COULD APPROACH 40 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE ON WEDNESDAY. IN
ADDITION...ANOTHER SYSTEM ON FRIDAY COULD BRING A SECOND ROUND OF
WINDY CONDITIONS TO THE AREA.

THE STRONG GUSTY WINDS COULD BE A HAZARD FOR HIGH PROFILE
VEHICLES...AND WOULD LIKELY PRODUCE AREAS OF BLOWING DUST AND SAND
WITH SIGNIFICANTLY REDUCED VISIBILITIES OVER THE DESERT AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

CB

In the hours before

Special weather statement, Apr 7, 1:59 PM PDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
159 PM MST TUE APR 7 2009

AZZ020>028-CAZ030>033-081300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...QUARTZSITE...
SALOME...BUCKEYE...LAKE PLEASANT...MORRISTOWN...NEW RIVER...
TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER...
FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...PHOENIX...
SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...SAN CARLOS...
AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...FORTUNA FOOTHILLS...
SAN LUIS...SOMERTON...YUMA...DATELAND...TACNA...WELLTON...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE...
COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
159 PM MST TUE APR 7 2009 /159 PM PDT TUE APR 7 2009/

...POTENTIAL FOR A WET STORM SYSTEM ACROSS THE REGION LATE THIS WEEK...

AFTER A SERIES OF MAINLY DRY AND WINDY LOW PRESSURE SYSTEMS THAT HAVE
AFFECTED THE SOUTHWEST UNITED STATES THE PAST COUPLE OF WEEKS...A
POTENTIALLY WETTER STORM SYSTEM IS ON THE HORIZON FOR ARIZONA AND
SOUTHEAST CALIFORNIA BY THE WEEKEND.

THIS LOW PRESSURE SYSTEM WILL SLIDE SOUTHEAST ALONG THE CALIFORNIA
COAST THURSDAY AND FRIDAY BEFORE SWINGING NORTHEAST THROUGH ARIZONA
LATE FRIDAY AND SATURDAY. THE SYSTEM WILL LIKELY PICK UP PACIFIC
MOISTURE BEFORE IT MOVES INLAND...WITH AN INCREASING CHANCE OF
SHOWERS ANTICIPATED FRIDAY NIGHT AND ON SATURDAY.

IN ADDITION TO THE RAIN POTENTIAL...IT WILL BE BREEZY TO LOCALLY
WINDY AND TURNING COOLER AGAIN...MAKING FOR A RATHER BLUSTERY DAY ON
SATURDAY. THIS CHANGE IN THE WEATHER COULD POTENTIALLY IMPACT
OUTDOOR EASTER WEEKEND ACTIVITIES. THE THREAT OF SHOWERS WILL BE JUST
ABOUT OVER BY EASTER SUNDAY.

FINALLY...IT HAS BEEN SOME TIME SINCE WIDESPREAD RAINFALL HAS AFFECTED
THE AREA. THEREFORE...MOTORISTS WHO PLAN ON TRAVELING THIS WEEKEND
SHOULD BE PREPARED FOR THE POSSIBILITY OF OIL-SLICKED...WET ROADWAYS.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER
RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS
AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE
INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.